MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED 2.5MM HEXAGONAL SCREWDRIVER SHAFT; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CANNULATED 2.5MM HEXAGONAL SCREWDRIVER SHAFT; SCREWDRIVERS
Model Number 314.10
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Reporter is a j&j sales representative.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, the sales consultant lent the ortho screwdriver set to the surgery center and upon picking up the set, it was noticed that the hexagonal screwdriver's tip was broken.There was no patient consequence reported.This report is for one (1) cannulated 2.5mm hexagonal screwdriver shaft.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part # 314.10, lot # 3766580, mfg: hagendorf, qty: (b)(4), release to warehouse date: may 9, 2011.No ncr¿s were generated during production.Visual inspection: the cannulated 2.5 hexagonal screwdriver sft (product code: 314.10, lot number: 3766580) was received at us customer quality (cq) for investigation.Visual inspection of the received device indicated that the part of distal hex tip was broken.Device failure/defect identified? yes dimensional inspection: the dimensional inspection cannot be performed due to the post-manufacturing damage.Document/specification review based on the date of manufacture, the current and manufactured revision of drawings were reviewed cann hex screwdriver shaft f/ 3.5 & 4.0mm cannscrew complaint confirmed? yes investigation conclusion: this complaint is confirmed for the received device as part of distal hex tip was broken.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause for the breakage could be due to unintended forces applied to the.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANNULATED 2.5MM HEXAGONAL SCREWDRIVER SHAFT
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12100947
Report Number2939274-2021-03355
Device Sequence Number3713213
Product Code HXX
UDI-Device Identifier10886982188502
UDI-Public(01)10886982188502
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.10
Device Catalogue Number314.10
Device Lot Number3766580
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/07/2021
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer07/07/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date08/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1